Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 119, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 22, 2005, 12:45 PM EDT for Charleston County, South Carolina. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2005, 12:45 PM EDT (16:45 UTC)
- Expired
- Aug 22, 2005, 1:16 PM EDT
- In force
- 31 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 86 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 4.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4461 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 221645
SVRCHS
SCC019-221730-
/O.NEW.KCHS.SV.W.0119.050822T1645Z-050822T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1245 PM EDT MON AUG 22 2005
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA
* UNTIL 130 PM EDT
* AT 1242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. THIS STORM WAS LOCATED NEAR SHADOWMOSS...OR ABOUT 9 MILES
NORTHWEST OF CHARLESTON...MOVING SOUTHWEST AT 10 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
SHADOWMOSS...
HOLLYWOOD AND RAVENEL...
MEGGETT AND YONGES ISLAND...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3280 8001 3288 8008 3284 8018 3281 8034
3267 8024
$$1 follow-up statement
000
WWUS52 KCHS 221716
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
114 PM EDT MON AUG 22 2005
SCC019-221724-
/O.CAN.KCHS.SV.W.0119.000000T0000Z-050822T1730Z/
CHARLESTON-
114 PM EDT MON AUG 22 2005
...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON COUNTY HAS BEEN
CANCELLED...
AT 111 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3280 8001 3288 8008 3284 8018 3281 8034
3267 8024
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 10:10 AM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 22, 10:10 AM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1010 AM EDT MON AUG 22 2005
.SHORT TERM /TODAY/...A VERY WARM AND MUGGY START TO THE DAY WITH
ANOTHER HOT AFTN ACROSS THE AREA...ALTHOUGH NOT QUITE AS HOT AS YDA.
DESPITE A WEAKENING UPPER RIDGE...WITH H85 TEMPS B/W 19-20 DEG
C...EXPECT TEMPS IN THE MID 90S WITH HEAT INDICES OF 105 TO 110.
ONLY FLY IN THE OINTMENT WILL BE THE HIGH CLOUDS STREAMING ONSHORE
OF CHS COUNTY FROM CONVECTION OVER THE ATLC. HOWEVER...SINCE THERE
IS NO TIME STIPULATION ON HEAT INDICES...WILL CONTINUE WITH HEAT
ADVISORY FOR ALL AREAS AWAY FROM THE IMMEDIATE COAST.
OTHERWISE...12Z CHS SOUNDING SHOWING A PWAT OF 2.3 INCHES WITH
PLENTY OF INSTABILITY /-9.6 LI/. WEAK COLD FRNT JUST N OF THE AREA
THIS MORNING WITH NOTICEABLY DRIER AIR ACROSS MUCH OF NC WILL HAVE A
HARD TIME MAKING ANY HEADWAY THIS FAR S TODAY. HOWEVER...WITH AIDED
SFC CONVERGENCE DUE TO LEE TROUGHING...THE SEA BREEZE...AND ANY
OUTFLOW BOUNDARIES THAT DEVELOP...THINK A RANGE OF 30 POPS NEAR THE
COAST TO 50 INLAND IS REASONABLE. UPDATE WILL MAINLY BE TO CLEAN UP
MORNING WORDING.
&&
.MARINE...LGT SLY FLOW OVER THE GA WATERS WITH LGT WLY FLOW OVER THE
SC WATERS WITH WEAK SFC FRONT/TROUGH JUST N OF THE AREA. EXPECT
WINDS TO INCREASE A BIT ALONG COASTAL AREAS WITH THE SEA BREEZE.
OVERALL...NOT MUCH CHANGE TO ONGOING FCST OTHER THAN TO INCREASE
RAIN CHANCES BASED ON ONGOING CONVECTION.
&&
.AVIATION...VSBYS SLOWLY IMPROVING AT THE TERMS THIS
MORNING...ALTHOUGH A BIT MORE QUICKLY AT KSAV. SOME MVFR CIGS HAVE
ROLLED INTO CHS AND HAVE ALREADY AMENDED TO ACCOUNT FOR THIS. NOT
SURE HOW LONG THEY WILL PERSIST SO WILL CONTINUE TO MONITOR. WILL
ALSO CONTINUE TO MENTION CB IN TAFS THIS AFTERNOON WITH SCT
SHWR/TSTM DEVELOPMENT EXPECTED AS SEA BREEZE PUSHES INLAND.
HOWEVER...TOO MUCH UNCERTAINTY IN TIMING AND COVERAGE TO INCLUDE
PRECIP IN TAFS ATTM. EXPECT MVFR VSBYS WILL RETURN TO BOTH TERMINAL
SITES IN THE EVENING WITH LIGHT GRADIENT FLOW AND CONTINUED HIGH
HUMIDITY.
&&
CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY NOON UNTIL 8 PM MONDAY GAZ087-088-099>101-
114>119-137>141.
SC...HEAT ADVISORY NOON UNTIL 8 PM MONDAY SCZ040-042>045-047>051.
MARINE...NONE.
&&
RJBHazardous weather outlook, Aug 22, 5:00 AM EDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 500 AM EDT MON AUG 22 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-231000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 500 AM EDT MON AUG 22 2005 ...HEAT ADVISORY IN EFFECT FROM NOON UNTIL 8 PM THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .HEAT INDICES...A HEAT ADVISORY IS IN EFFECT FOR HEAT INDICES OF 105 TO 110. PLEASE REFER TO THE LATEST NON-PRECIPITATION STATEMENT FOR ADDITIONAL INFORMATION. .STRONG THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL FORM THIS AFTERNOON WITH SMALL HAIL...HEAVY RAIN...AND GUSTY WINDS BEING THE PRIMARY THREAT. AN ISOLATED SEVERE STORM IS POSSIBLE LATE THIS AFTERNOON AND EVENING. .RIVER FLOODING...A RIVER FLOOD WARNING IS IN EFFECT FOR THE SAVANNAH RIVER AT CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. .RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE SAVANNAH RIVER AT CLYO. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Special weather statement, Aug 22, 12:00 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1200 PM EDT MON AUG 22 2005 SCZ044-050-221700- CHARLESTON-DORCHESTER- 1200 PM EDT MON AUG 22 2005 ...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY AND CHARLESTON COUNTY THROUGH 100 PM EDT... AT NOON EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTHEAST OF HANAHAN...OR ABOUT 6 MILES SOUTH OF GOOSE CREEK...MOVING WEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND NORTH CHARLESTON...HANAHAN... WILSONVILLE...NORTHWOODS MALL...MIDLAND PARK...JOSHUA...WILDWOOD... CHARLESTON AIRPORT...WEST ASHLEY AND BENNETT THROUGH 100 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH VERY HEAVY RAINFALL WHICH WILL LEAD TO LOCALIZED MINOR FLOODING. SMALL HAIL IS ALSO POSSIBLE.
Local storm report, Aug 22, 12:12 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1212 PM EDT MON AUG 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 PM TSTM WND GST CHARLESTON 32.78N 79.94W
08/22/2005 54 MPH CHARLESTON SC ASOS
MEASURED BY KCHS ASOS.
&&Local storm report, Aug 22, 12:29 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1229 PM EDT MON AUG 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 PM HAIL HANAHAN 32.92N 80.02W
08/22/2005 1.00 INCH CHARLESTON SC PUBLIC
&&
STThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 12:15 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Dorchester | 30 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.